Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 21, 2021Monroe County, Florida

NWS Miami, FL issued this special weather statement at Jul 21, 2021, 4:14 PM EDT for Monroe County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jul 21, 2021, 5:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2741 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS82 KMFL 212014
SPSMFL

Special Weather Statement
National Weather Service Miami FL
414 PM EDT Wed Jul 21 2021
 
FLZ073-075-174-212100-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
414 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mahogany Hammock, or 17 miles
  northeast of Flamingo, moving south at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Everglades National Park, Pa-Hay-
  Okee Overlook and Mahogany Hammock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2557 8085 2549 8065 2524 8067 2530 8095
TIME...MOT...LOC 2014Z 013DEG 6KT 2536 8079 

$$

HALLMAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:27 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 21, 2:27 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
227 PM EDT Wed Jul 21 2021

...Wet Weekend Ahead...

.SHORT TERM (Rest of Today and Thursday)...

High pressure across the area with light wind flow. Plenty of
moisture over South Florida with a precipitable water value of 1.8
inches. Convection will develop along the seabreezes this afternoon
and move towards northern portions of the area, the Lake Okeechobee
region, and east coast. Additional development will be along outflow
boundaries and sea breeze interactions. The main impacts will be
lightning, locally heavy rainfall and gusty winds.

Locally heavy rainfall with slow storm motion and repeated rounds of
storms may lead to flooding concerns for localized areas. Flooding
concerns will be increased in areas that also saw heavy rainfall
yesterday, if these same areas see heavy downpours again today.

High pressure will continue as we move into Thursday. Light wind
flow will allow for a similar pattern of mainly sea breeze driven
convection. Models hint at a little less moisture tomorrow so lower
overall coverage. However, scattered showers and storms will be
possible in the afternoon along the sea breezes and move towards
the interior.

Highs each afternoon will be in the 90s with heat index values in
the low to mid 100s. ...

.LONG TERM (Thursday Night through Wednesday)...

Upper-level ridging over the peninsula will continue to displace
westward and into the GOMEX Friday while mid-upper level troughing
digs southward over the SE CONUS, shifting and weakening steering
flow from the NW with SE/S surface winds. A few impulses embedded
within the weak flow may traverse southward across the FL
peninsula which may enhance afternoon convection at times. At the
same time, models are suggesting a plume of Saharan Dust pushing
into the area through the weekend, though the majority looks to
stay to the south of the CWA. Looking at a couple parameters,
500mb temperatures are forecast to be on the warmer side (-6C to
-6.5C) and forecast PW's look to periodically climb as high as 2.5
inches. The good news is that the warmer temperatures aloft could
limit instability and possibly afternoon/evening storm coverage,
however, maintaining widespread showers and storms through the
weekend.

Due to the NW steering flow, highest PoPs will focus over inland
sections and east coast areas towards the latter half of the day
to close out the work week and weekend. A few storms could be
strong Friday through the weekend, especially from plenty of
diurnal heating and multiple boundary/sea breeze interactions/collisions.
By the middle to end of the weekend, a broad trough of low
pressure associated with a decaying frontal boundary will push off
the coast of central FL and into the Atlantic waters. The NHC has
placed a 20 percent chance of tropical development within the
next 5 days. With that said, did cap PoPs at 70 percent for the
first half of the long term owing to a little bit of uncertainty
as to how far south a surface trough/front digs. Right now the
ECMWF and GFS are on the same page by stalling the trough/front
across central FL but since this is several days out, this can
most certainly change. Hydro will be a concern to close out the
week, especially for east coast locations where repeated rounds of
heavy rain are forecast. Stay tune to weather updates and the
forecast.

By early next week, E steering flow returns and high pressure
returns, bringing South FL back to its normal summertime pattern,
with morning showers and perhaps a storm along the Atlantic/east
coast and afternoon/early evening convection in inland areas and
the Gulf Coast.

High temperatures near average, with highs in the upper 80s to
lower 90s. Heat indices may approach heat advisory criteria at
times during the extended period, though uncertainty remains due
to expected rainfall and cloud coverage.

&&

.AVIATION(18Z TAFS)...
VCTS this afternoon may bring periods of MVFR/IFR with thunderstorms
along the sea breeze. TEMPOS will be added with amendments as
confidence and timing of impacts increase. Outside of thunderstorm
activity, VFR should continue to prevail. SE winds today, except for
KAPF with the Gulf breeze this afternoon. Light and variable winds
overnight and tomorrow morning. Showers and storms will be possible
late in the period.

&&

.MARINE...
High pressure continues to dominate across the area with
south to southeasterly winds continuing over the local waters.
Scattered showers and thunderstorms are forecast each day, with
locally higher winds and seas possible in and near any showers and
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  79  91 /  20  40  10  50
West Kendall     77  92  77  92 /  10  40  10  50
Opa-Locka        77  92  77  91 /  20  40  10  50
Homestead        78  91  77  90 /  10  30  10  40
Fort Lauderdale  79  91  79  90 /  20  40  10  50
N Ft Lauderdale  78  91  79  90 /  20  40  10  60
Pembroke Pines   77  91  77  90 /  20  40  10  60
West Palm Beach  77  91  77  91 /  20  40  20  60
Boca Raton       78  91  79  91 /  20  40  10  60
Naples           78  92  77  91 /  10  30  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...Kelly
Thursday Night through Wednesday...Fell

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 21, 3:19 PM EDT, 55 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
319 PM EDT Wed Jul 21 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
220730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
319 PM EDT Wed Jul 21 2021

...Scattered to Numerous Showers and Storms this Afternoon...
...Flooding Possible with Heavy Showers and Storms this Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms, especially over
the east coast metro areas and Lake Okeechobee region. The primary
impacts will be lightning strikes, gusty winds, and locally heavy
rainfall.

Wind: A few storms could be strong enough to produce wind gusts up to
50 mph this afternoon and evening.

Flooding: Localized flooding is possible with the heaviest
downpours and instances of multiple rounds of heavy rain over the
same location this afternoon and evening.

Waterspouts: There is a slight chance of waterspouts over the
local South Florida waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered thunderstorms are possible each day. The greatest coverage
of showers and thunderstorms will be over the interior and east coast
metro areas through the end of the week and into the weekend.
Frequent lightning, heavy downpours, and gusty winds will be
possible with the strongest thunderstorms. Flooding will also be
possible, especially in areas repeatedly experiencing rounds of
heavy rain.

Heat indices are forecast to climb into the low to mid 100s for the
middle and later portions of the week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Fell

In the hours before

Local storm report, Jul 21, 11:00 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED JUL 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     WATER SPOUT      20 WSW BONITA SHORES    26.22N  82.15W
07/21/2021                   GMZ656             FL   PUBLIC

            MARINER SHARED VIDEO FOOTAGE OF A WATERSPOUT ASSOCIATED
            WITH A SHOWER LOCATED APPROXIMATELY 20 MILES WEST OF
            WIGGINS PASS.

&&

EVENT NUMBER MFL2100043

SRB
Special weather statement, Jul 21, 2:12 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
212 PM EDT Wed Jul 21 2021

FLZ067-068-168-211915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
212 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...

* At 211 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Juno
  Ridge to near Loxahatchee Groves to Loxahatchee NWR. These storms
  were nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm
  Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Juno Beach,
  Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
  Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake and Palm
  Beach International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2686 7999 2646 8005 2648 8046 2690 8022
TIME...MOT...LOC 1811Z 329DEG 2KT 2686 8011 2668 8026 2652 8031

BAXTER
Special weather statement, Jul 21, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Wed Jul 21 2021

FLZ073-075-174-212100-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
414 PM EDT Wed Jul 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mahogany Hammock, or 17 miles
  northeast of Flamingo, moving south at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Everglades National Park, Pa-Hay-
  Okee Overlook and Mahogany Hammock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2557 8085 2549 8065 2524 8067 2530 8095
TIME...MOT...LOC 2014Z 013DEG 6KT 2536 8079

HALLMAN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Jul 21, 2:24 PM EDTAreal Flood AdvisoryMFLPalm Beach114 min
Jul 21, 4:20 PM EDTSpecial Weather StatementMFLBroward40 min
Jul 21, 4:58 PM EDTSpecial Weather StatementMFLBroward47 min
Jul 21, 5:35 PM EDTSpecial Weather StatementMFLBroward40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.